Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


confused and in tears
Nov 21, 2007

Hi doc,how are you. Is there a good reason why i should extend this anxiety thats crippling me to six months. Av had negative antibody tests at 7 and 9 weeks,and was on PEP for 4 weeks after a high risk exposure with a HIV+ female who had low viral load(a drunken night big mistake..!!),..in UK,they dont do a p24 test on the NHS,so i'm considering going private,Would this be definitive or rather should this be negative,how would your expertise* intepret this. Thank you doc for being there for the world.

Response from Dr. Frascino

Hi UK-Guy,

Your negative HIV tests out to nine weeks are extremely encouraging; however, according to the published guidelines here in the U.S., they are not conclusive just yet. We use the guidelines published by the U.S. Department of Health and Human Services and CDC (Centers for Disease Control and Prevention). You can download a copy of that report at http://www.cdc.gov/mmwr/preview/mmwrhtml/rr5402a1.htm. Their recommendation for follow-up testing post-nPEP (nonoccupational post-exposure prophylaxis) includes HIV-antibody testing at both three and six months after exposure. Statistically the odds are all in your favor. If you are having crippling anxiety during the six-month post-nPEP window period, I would suggest you get some help for that problem. Counseling and/or anti-anxiety medications may help. Keep a "positive" attitude about not being positive!! OK?

Good luck!

Dr. Bob



Previous
HAVE YOU EVER SEEN THIS...?
Next
Dr bob rocks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement